MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954610
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Injury (2348)
Date of Event 03/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventralight st (device #1) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st (device #1).An additional emdr was submitted to represent the bard/davol ventrio st (device #2).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st (device #1) or an unspecified bard/davol ventrio st (device #2) on (b)(6) 2014 or (b)(6) 2017.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventralight st (device #1) and the ventrio st (device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st (device #1) or an unspecified bard/davol ventrio st (device #2) on (b)(6) 2014 or (b)(6) 2017.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventralight st (device #1) and the ventrio st (device #2).As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2014 - patient was diagnosed with incarcerated infraumbilical and periumbilical incisional hernia thereby underwent laparoscopic repair with implant of ventralight st (device 1).Per op notes, ¿a large incarcerated incisional hernia at the level of umbilicus.The hernia was reduced.The incarcerated omentum was reduced.A ventralight st (device 1) was placed and tacked.¿ (b)(6) 2017 - patient was diagnosed with recurrent incisional ventral hernia thereby underwent laparoscopic converted to open repair with excision of ventralight st (device 1) and implant of ventralight st (device 2), ventrio st (device 3).Per op notes, ¿the hernia sac was identified and adherent to abdominal wall.The contents of hernia sac were reduced.The failed prior mesh (device 1) was resected.The hernia sac also excised.A ventralight st (device 2) was placed and intra-abdominal cavity and secured with sutures.The ventrio st (device 3) was placed and tacked.¿ (b)(6) 2017 - patient was diagnosed with fascial dehiscence with small bowel evisceration thereby underwent open repair with excision of ventralight st (device 2), ventrio st (device 3) and implant of phasix mesh (device 4), xenmatrix ab (device 5).Per op notes, ¿the previously placed meshes (device 2 and 3) were removed.The prior tacks were removed.A xenmatrix (device 5) was placed in the intra-abdominal cavity and secured with tacks.Phasix mesh (device 4) was placed as onlay and secured using sutures.¿ (b)(6) 2019 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with excision of phasix mesh (device 4) and implant of biological mesh.Per op notes, ¿the hernia sac was identified and excised.Adhesions were lysed.The prior mesh (device 4) was excised.A biological mesh was placed and sutured.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventralight st (device #1) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2012) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventralight st (device #1).An additional supplemental emdr and two emdrs were submitted to represent the bard/davol ventrio st (device #3), ventralight st (device #2) and phasix flat mesh (device #4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9357740
Report Number1213643-2019-11414
Device Sequence Number2790638
Product Code FTL
UDI-Device Identifier00801741031649
UDI-Public(01)00801741031649(17)140628(10)HUWF1279
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2014
Device Catalogue Number5954610
Device Lot NumberHUWF1279
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexFemale
Patient Weight151 KG